MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Model Number 3549314
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed for the finished device number 7596933, and no non-conformances related to the reported complaint were identified.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female underwent primary breast reconstruction with a 550cc mentor cpx 4 breast tissue expander with suture tabs during a procedure and could not fill the device during a procedure.This issue was not associated with an adverse event to the patient.The physician utilized another 550cc mentor cpx 4 breast tissue expander with suture tabs to complete the procedure.
 
Additional Manufacturer Narrative
On june 15, 2020 mentor became aware that it erroneously placed the wrong statement in the device evaluation summary submitted on that same date.The incorrect statement was: the investigation of the returned photograph was completed by the failure analysis lab on june 12, 2020.The correct statement was: the investigation of the returned device was completed by the failure analysis lab on june 12, 2020.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The impacted product was received by the failure analysis lab on (b)(6) 2020.Additionally, the cause of the product issue was a hole in the tissue expander, creating deflation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned photograph was completed by the failure analysis lab on (b)(6) 2020.Device evaluation summary: during visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed according to mentor procedures, and a tear was observed at the patch on the posterior view.Microscopic examination of the tear edges revealed parallel striations that are consistent with markings made by a sharp instrument perforating silicone material.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8506907
Report Number1645337-2019-10201
Device Sequence Number1465458
Product Code LCJ
UDI-Device Identifier00081317006800
UDI-Public00081317006800
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2022
Device Model Number3549314
Device Catalogue Number3549314
Device Lot Number7596933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer05/19/2020
06/15/2020
06/15/2020
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date06/10/2020
06/15/2020
06/15/2020
Patient Sequence Number1
Patient Age32 YR